MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. Vanta; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC PUERTO RICO OPERATIONS CO. Vanta; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 977006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Burning Sensation (2146); Discomfort (2330); Numbness (2415); Ambulation or Postural Difficulties (2544); Fluid Discharge (2686)
Date of Event 08/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a potential nerve hit during implant. during the scs implant, as the healthcare providers (hcp) were accessing the interlaminar space with the epidural toughie needle, the patient described sharp stinging going down her leg, intraoperatively.The patient reported new pain.There also seemed to be some sort of csf or liquid coming back from the needle.Patient was moving on the table for a while before the needle was then removed and repositioned.The rest of the implant went smoothly with no issue. it was the needle placement that ultimately caused the patient's discomfort.Post operatively, patient was in a lot of pain saying she felt "burning and shooting pain down her right leg." rep called her on (b)(6) 2026 to check on her, and she said the pain was starting to soothe down.However, today the hcp let reps know the patient called the clinic and reported her leg as being "dead weight with no sensation." patient was told to go to the emergency room today, (b)(6) 2026.No other information was given. potential disability for this patient as she described her right leg as "dead weight with no sensation." the rep later noted the patient was admitted to the emergency room.Mri stated no epidural hematoma.The issue is ongoing.The manufacturer representative (rep) indicated they would send any further information as they become aware.Additional information was received from the manufacturer representative (rep).It was reported that the patient was admitted to a skilled nursing facility.Reporting to doc that she feels better.Doc wanted rep to reach out to her and turn her scs back on.Rep talked to her husband over the phone and they turned on her stimulator.The stimulator is now on and no further updates.
 
Additional Manufacturer Narrative
Other relevant device(s) are: product id: 977a260, serial/lot #: (b)(6), ubd: 11-jun-2030, udi#: (b)(4) ; product id: 977a260, serial/lot #: (b)(6), ubd: 11-jun-2030, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
Vanta
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50776944
Report Number3004209178-2026-15608
Device Sequence Number10705011
Product Code LGW
UDI-Device Identifier00763000964153
UDI-Public(01)00763000964153(17)280328
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number977006
Device Catalogue Number977006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/15/2026
Date Device Manufactured04/13/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
See H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age83 YR
Patient SexFemale